Tampa Bay Martial Arts Group 12 Annual 2024 Spring Retreat April 13 & 14

2511 W Bella Vista St, Lakeland, FL 33810, USA

DESCRIPTION

Tampa Bay Martial Arts Group 12 Annual 2024 Spring Retreat

April 13-14

Retreat Host Location:

The Maddox Ranch in Lakeland, Fl.

2511 W Bella Vista St, Lakeland, FL 33810

Location Note: Use Maddox Ranch gate entrance.

https://www.facebook.com/maddoxranch/

 Retreat location via Google Maps:

https://goo.gl/maps/PxXq8mDF544qWPGY8

 

TBMAG Facebook:

Page: https://www.facebook.com/tampabaymartialartsgroup

Group: https://www.facebook.com/groups/TampaBayMartialArtsGroup

YouTube: https://www.youtube.com/@tampabaymartialartsgroup

 

Retreat YouTube Video:

https://www.youtube.com/watch?v=bFW30uz5RP4&t=12s

 

Suggested Donation:

$20 for Saturday

$15.00 for Sunday

$35.00 for the Weekend

 

Event Summary:

The retreat will focus on Push Hands.

Experience with an "Internal/Soft" style is recommended, but all martial artists of any level or style are welcome.

The focus will be on improving in any area of martial arts in a safe and respectful environment.

Note that this is not a martial arts competition and casual attire is preferred, with no requirement for uniforms, belts, or sashes.

 

Camping is Free:

Primitive tent style camping is the norm, there are porta potties onsite and an outdoor shower. Potable water is avalable and there are no RV style hookups but RVs are allowed.  

 

Event Massage:

Massage services will be available both Saturday and Sunday starting at 10 AM, and continuing until all those on the list have been served. The sign-up sheet can be found at the massage tent. Massages are typically offered in 15 increments, pricing is determined by the massage vendor and is cash only. 

Event Food:

Friday:

Dinner 7:30 - 9:30 @ Mojo Federal Swine & Spirits Lakeland all are invited. Out of town attendees are highly encouraged to attended dinner Friday evening. Seating is limited signing ups will open in April 2024

 

Saturday:

Breakfast: TBMAG will have continental style breakfast available to all (donations accepted)

Potluck Luck Lunch: All retreat participants are encouraged to bring a dish to share. (donations accepted)

Dinner: Ken Wildner buys extra gluten pizza for All retreat participants

Sunday: 

Breakfast: TBMAG will have continental style breakfast available to all (donations accepted)

Lunch: Left over continental style breakfast

 

Event Climate:

The average maximum daytime temperature in Lakeland in April lies at 25.0°C (79°F). The average minimum temperature is 15.0°C (59°F) (usually the minimum temperature is noted at night).

What to wear:

When it comes to April, it's always good to be ready for any weather. Be sure to bring along a rain jacket, as there will be a few rainy days. Other wise casual attire is preferred, with no requirement for uniforms, belts, or sashes.

Event recommendations:

Sunscreen, close toe shoes, camp chair, rainy weather gear, hat, and bug repellent.   

Detailed Event Summary:

The retreat is open to martial artists of all levels, especially those with 10+ years of experience, seeking a safe and friendly environment for Push Hands/Tui Shou with practitioners from various locations and martial arts styles. The retreat will primarily focus on different styles of Push Hands (Fixed Step, Restricted Step, Free Style, One-Legged, Elevated, etc.), but will not be limited to that. Participants are free to explore forms, chi sau, shuai jiao, chin na, meditation, qigong, self-defense, light sparring or any other aspect of martial arts.

This is not a martial arts competition and thus, no prizes or recognition will be given for attendance or participation. Uniforms, belts, titles, and formalized teaching sessions will not be used. All martial arts styles are welcome, but some experience with Chinese martial arts, especially an "Internal/Soft" style, is recommended. The focus of the retreat is community building and exchanging knowledge, making it more of a colloquium. Participants with backgrounds in non-Chinese martial arts are encouraged to attend.

The retreat is unstructured and does not follow a specific teaching methodology or ideology. Participants are free to learn and practice with whomever they choose during the retreat. Participants are encouraged to find like-minded individuals and engage in martial arts activities. Join us for 17+ hours of martial arts community building over a day and a half.

The retreat schedule:

Friday Afternoon/Evening:

3-6:30 PM Organizer set-up and preparation

3:30 PM Early-bird arrivals

7:30 PM dinner at Mojo Federal Swine & Spirits Lakeland RSVP will open in April

Saturday:

7:00-8:00 AM Breakfast, stretching/Chi Kung (Qigong)

10:00 AM Massage Sign up

10:30 AM Opening Ceremony, gifting to host, group picture

8:00 AM-12:30 PM Morning Session (4.5 hours)

12:30-1:30 PM “Pot Luck” Lunch and Dialogue                                              

1:30-5:30 PM Afternoon Session (4 hours)

5:30-6:30 PM Dinner and Dialogue

6:30-8:30 PM Evening Session (2 hours)

8:30 PM Bonfire & Camaraderie all are encouraged to participate

Sunday:

7:00-8:00 AM Breakfast, stretching/Chi Kung (Qigong)

8:00 AM-3:00 PM Morning/Afternoon Session (7 hours)

10:00 Am Massage Sign up

3:00 PM Goodbyes and Farewells